A UK woman said she felt like a creature in the sci-fi horror flick “Alien” when she broke out in a rash and her skin bubbled after she received a COVID-19 vaccination, according to a report.
Susie Forbes, 49, of Lichfield, Staffordshire, suffered the disfigurement within hours of getting her first dose of the AstraZeneca-Oxford vaccine on March 18, Triangle News reported.
“It felt like I was in ‘Alien’ because there were bubbles coming out of my arm. It was horrific. My face was huge. I was a monster,” Forbes told the news service.
“My daughter was texting me begging me to go to hospital. It’s destroyed me and destroyed my daughter. I’m going to have to live with this as I have scars on my body,” she said.
“But to have my 19-year-old texting me from work and saying, ‘Mum, Mum, Mum, don’t die,’” added Forbes, who suffers from Guillain-Barré syndrome, an auto-immune condition in which the body attacks the nerves.
Suzie Forbes, who has suffered anaphylactic reactions to penicillin, thinks she may have suffered an extreme reaction to the jab.Triangle News
Forbes — who has suffered anaphylactic reactions to penicillin and the anti-sickness medication Stemetil — thinks she also may have suffered an extreme reaction to the jab.
The UK’s Medicines and Healthcare products Regulatory Agency says roughly one in 10 people will experience side effects from the vaccination — mostly flu-like symptoms, fatigue and a headache.
Swelling and a rash can be seen on Suzie Forbes’ faceTriangle News
According to health officials, people who have allergies that have caused anaphylaxis can still get the jab — but anyone who is known to be allergic to its ingredients should not get it. It was unclear whether Forbes fell into this category.
As of March 28, 455 people have had adverse allergic reactions from about 20 million AstraZeneca-Oxford doses, making it extremely rare, according to Triangle News.
Suzie Forbes’ legs show an extreme rash.Triangle News
Forbes takes a variety of drugs, including Gabapentin and Tramadol, to control her GB symptoms, which can include numbness, weakness and pain.
And at the time of her vaccination, she was on liquid morphine and codeine for a fractured wrist that she suffered just five days earlier.
Forbes said her doctors should have considered her health condition before she was allowed to be vaccinated.
“I personally think they haven’t looked at exactly what I’ve got. I think they shouldn’t have given it to me until they investigate what you have. They didn’t even ask me,” she said.
A side view of Suzie Forbes’ leg shows the severity of the swelling and rash.Triangle News
“I sat there and said, ‘You do know I’m allergic to penicillin and Stemetil and any derivative?’ And she [the doctor] said, ‘You’ll be OK,’” Forbes said.
“I said, ‘Don’t forget I’m on liquid morphine and codeine for the pain of the arm too.’ That was it,” she added. “Within two hours there was a bubble coming up on my wrist. It was like I was bubbling out of my arm. I called the doctors immediately.”
She said she began to panic.
“I was scared. I was panicking. I had nobody — just Bonnie and Clyde, my dogs, and they weren’t going to help,” Forbes said. “It kept getting worse. On Saturday my neighbors saw me and they were all starting to panic because I’d started to swell.
“It felt like third-degree burns over my whole body,” she added.
Suzie Forbes showing her broken arm.Triangle News
Forbes said she received an allergy medication and steroids for her skin reaction.
The Midlands and Lancashire Commissioning Support Unit, which runs Forbes’ health provider practice, did not comment about her case to Triangle News.
It just referred to recent guidance issued on the safety of the AstraZeneca jab that said its benefits far outweigh the risk of potential adverse reactions.